MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ALLOCLASSIC, SL STEM, UNCEMENTED, 5, TAPER 12/14; ALLOCLASSIC ZWEYMUELLER SL/SLL FEMORAL STEM

ZIMMER SWITZERLAND MANUFACTURING GMBH ALLOCLASSIC, SL STEM, UNCEMENTED, 5, TAPER 12/14; ALLOCLASSIC ZWEYMUELLER SL/SLL FEMORAL STEM
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 02/04/2004
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive device for review.X-rays were provided and will be reviewed during investigation process.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.Additional information has been requested and is currently not available.As soon as additional information become available and/or an investigation result be available, an amended medical device report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that the patient experienced a periprosthetic fracture and underwent a revision surgery.No products were explanted in the revision surgery.The surgery was to treat the periprosthetic fracture.
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Additional: h2, h6; correction: b4, g4, g7, h10.Event description: it was reported that the product was implanted on (b)(6), 2004 and the patient experienced a periprosthetic fracture, which had to be operated on the (b)(6) 2004.There was a ski-event, which could have caused the periprosthetic fracture.No products were explanted.Harm: s3 - bone fracture.Hazardous situation: patient's anatomy is exposed to excessive external forces postoperatively.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: an x-ray review has been performed by hcp.Four ap views of the pelvis dated: (b)(6) 2004, (b)(6) 2007, (b)(6) 2013 and (b)(6) 2020 were received.However, none of the x-rays show the situation prior to the fracture and the fracture itseld.The earliest x-ray is dated (b)(6) 2004 and was taken 1.5 months after the intervention due to periprosthetic bone fracture.Assessment of imaging: the 3 initial radiographs demonstrate anatomic alignment of the left hip hemiarthroplasty.Fixation of the proximal femur is present from prior fracture with anatomic alignment.On the 3 initial radiographs, alignment and fit are maintained.Bone quality is normal in 2004.Alignment and position appears normal until the image of 2020 as noted.The acetabular shall abduction angle measures approximately 15 degrees on the images dated 2004.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that the product was implanted on (b)(6), 2004 and the patient experienced a periprosthetic fracture, which had to be operated on the (b)(6) 2004.There was a ski-event, which could have caused the periprosthetic fracture.No products were explanted.Based on the investigation the reported event can be confirmed.The x-ray from (b)(6) 2004 show fixation of the proximal femur from the fracture with anatomic alignment.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.However, the most likely root cause for the reported error pattern is the reported trauma during skiing which the patient experienced.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
ALLOCLASSIC, SL STEM, UNCEMENTED, 5, TAPER 12/14
Common Device Name
ALLOCLASSIC ZWEYMUELLER SL/SLL FEMORAL STEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10069793
Report Number0009613350-2020-00219
Device Sequence Number3881875
Product Code LZO
UDI-Device Identifier00889024481367
UDI-Public00889024481367
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K030373
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/15/2008
Device Model NumberN/A
Device Catalogue Number2845
Device Lot Number2186847
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;